MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC AGBA PICC NAVICURVE: 1L 4.5FR X 55CM TCG; CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL LLC AGBA PICC NAVICURVE: 1L 4.5FR X 55CM TCG; CATHETER INTRAVASCULAR THERAPE
Catalog Number DLX-45541-CURVC
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 02/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn (b)(4).
 
Event or Problem Description
It was reported that: patient came to ed with picc in place with complaint of leaking from extension line.Tubing noted to be possibly cut or separated? additional information: the line was being managed and accessed by home health who may have accidentally cut the line while changing the dressing.The patient went to ed and part of the extension line was missing.The line was removed and replaced in ed.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one, single lumen picc catheter for analysis.Signs of use in the form of biological material were observed.It was noted that the catheter body was intentionally severed at the 50cm marking.The severed portion was not returned.Visual analysis revealed that the distal extension line was severed 0.5cm from the juncture hub.The severed extension line was not returned for analysis.Microscopic examination confirmed the separation and revealed that the edges were smooth and uniform.This is damage consistent with contact with sharps; however, the nature of the separation cannot be confirmed without the severed portion of the extension line also returned.The distal line was severed 5mm from the juncture hub.The distal line outer diameter measured 0.0945", which is within the specification limits of 0.0930"-0.0970" per the distal extension line product drawing.The distal extension line inner diameter measured 0.056", which is within the specification limits of 0.055"-0.059" per the distal extension line product drawing.Dimensional analysis could not be performed on the severed portion of the extension line as it was not returned.Functional analysis could not be performed due to the severity of the damage.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "do not secure, staple and/or suture directly to outside diameter of catheter body or extension lines to reduce risk of cutting or damaging the catheter or impeding catheter flow.Secure only at indicated stabilization locations".The report of a separated extension line was confirmed through complaint investigation.Visual analysis revealed that the extension line was severed towards the juncture hub; however, the severed portion was not returned.The line met all relevant dimensional requirements, and a device history record review did not reveal any relevant findings.Based on the customer report and the sample received, the observed damage appears consistent with contact with a sharp object during use; however, the nature of the separation cannot be confirmed without the severed portion of the extension line also returned.Therefore, the root cause cannot be determined at this time.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
AGBA PICC NAVICURVE: 1L 4.5FR X 55CM TCG
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18847157
Report Number9680794-2024-00173
Device Sequence Number7860913
Product Code LJS
UDI-Device Identifier10801902208726
UDI-Public10801902208726
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K160925
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/24/2025
Device Catalogue NumberDLX-45541-CURVC
Device Lot Number33F23G0488
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2024
Supplement Date Received by Manufacturer03/26/2024
Initial Report FDA Received Date03/06/2024
Supplement Report FDA Received Date03/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexUnknown